Hi everyone it seems like a commonality that we are all sensitive to medications. I am wondering for me though if i have mav at all. I slowly cut down on prozac over many months accidentally by forgetting to take it (as a university student id skip 3-4 days at a time). I got back on my 10mg dose over the winter break and 2-3 weeks in i woke up feeling dizzy. Perhaps all nights i was dizzy but i was sleeping and didnt notice? Then we pulled me off all at once. Doc assured me. 10mg is a low dose and i was only on it for a short period and it has a long half life. Seems like my dizziness and stuff got worse around the 3-4 week mark which coincidentally is when most of the prozac leaves ur body. I think the immense health anxiety and stress made my body not repair itself properly and recover. Months later (better but still suffering) we reinstated the prozac at 5mg. The next day i felt better and rhat continued for a few days. But then slowly got worse again. Given it takes 3-4 weeks for prozac to reach steady state perhaps i needed a really low dose to stabilize but any more messed me up. Then my doc said lets switch me to lexapro because prozac was giving me anxiety. I agreed. A week after switching i was doing better but not perfect. I think the lexapro worked for my anxiety well as a sort of buzzed high. My oscillopsia was worse but seemed to be stabilizing and my transient nystagmus calmed down i think. Now its 3-4 weeks after switching and my issues are coming back again. Coincidentally around the same time frame after getting off prozac the first time. I know prozac has a long half life and stuff so people assume withdrawal doesnt happen but for people thay are super sensitive maybe? And with the added stress of the “wtf is happening”. I know prozac and lexapro are both ssris but lexapro is highly specific for seratonin but prozac is potent dopamine and norepi (noradrenaline for the uk folks). Wondering if the dopamine and norepi loss are giving me issues. I know yall cant diagnose but wanted to see if anyones experience could account for this
Hey @Kitkat_01 stay strong… I can’t comment on whats going on with you but I think you will get better.
Thanks so much. Its hard right now. I am 22 and my dad thinks this is all in my head
@Kitkat_01 I highly doubt its all in your head… MAV can be a vicious cycle of anxiety, stress and dizziness… the best thing you can do is consult your Nuero/Oto as soon as possible.
It’s all pretty difficult to sort out whether the ssri’s are an underlying cause for you or exacerbating another underlying cause (MAV?). For me personally, Paxil made things worse for an already existing MAV condition, however it lessened my anxiety a bit.
I’d advise against trying to sort out which specific neurotransmitter is giving you issues - we simply don’t know enough in this branch of science to be able to determine how exactly antidepressants actually help at a molecule / neurotransmitter level, or even if levels are raised or lowered. That isn’t to say antidepressants aren’t useful, they definitely can be, but just that we should be honest that we don’t really know why.
But I will say that seratonin is implicated in migraines - this is the theory why Triptans work as an abortive because they are a seratonin antagonist. And so I always speculated that my troubles getting on / off SSRIs was problematic due to changes in seratonin. But this is just a theroy, who knows what’s really going on? Anyways, point is people with MAV respond better to Trycyclics (like Amitryptyline) or SNRIs like Effexor. That is pretty well established, although there are certainly people who do fine on SSRIs with MAV. Is there any reason you aren’t trying a Tryclcic or SNRI? I mean since you are dabbling with antidepressants and also believe you might have MAV? Both Tryclics and SNRIs can be helpful for anxiety as well.